Alert archive / Iowa / Flash Flood Watches in 2013
Flash Flood Watch 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at May 28, 2013, 3:23 PM CDT for Dakota County, Dixon County, Nebraska; 6 counties in South Dakota; 11 counties in Iowa. It took effect at May 29, 2013, 7:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2013, 3:23 PM CDT (20:23 UTC)
- In effect from
- May 29, 2013, 7:00 AM CDT
- Expired
- May 30, 2013, 4:01 AM CDT
- In force
- 21 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Clay County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 79 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WGUS63 KFSD 282023 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 323 PM CDT TUE MAY 28 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-066-067- 070-071-290430- /O.NEW.KFSD.FF.A.0003.130529T1200Z-130530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER- LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 323 PM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY... DICKINSON...IDA...LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN...MCCOOK... MINNEHAHA...TURNER AND UNION. * FROM WEDNESDAY MORNING THROUGH EARLY THURSDAY MORNING * NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS ARE LIKELY TO PRODUCE TORRENTIAL RAINFALL. GIVEN THE EXTREME AMOUNT OF RAIN THAT HAS FALLEN OVER THE WATCH AREA THE PAST FEW DAYS...ANY ADDITIONAL SIGNIFICANT RAINFALL WILL LIKELY RESULT IN FLASH FLOODING. * ADDITIONAL FLASH FLOODING OF ROADWAYS AND PROPERTY LOOKS LIKELY WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
972 WGUS63 KFSD 290250 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 950 PM CDT TUE MAY 28 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-066-067- 070-071-291100- /O.CON.KFSD.FF.A.0003.130529T1200Z-130530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER- LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 950 PM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA... LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN...MCCOOK...MINNEHAHA...TURNER AND UNION. * FROM 7 AM CDT WEDNESDAY THROUGH THURSDAY MORNING * NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO TO PRODUCE TORRENTIAL RAINFALL...WITH THE HEAVIEST RAINS MORE LIKELY LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. GIVEN THE EXTREME AMOUNT OF RAIN THAT HAS FALLEN OVER THE WATCH AREA THE PAST FEW DAYS...ANY ADDITIONAL SIGNIFICANT RAINFALL WILL LIKELY RESULT IN FLASH FLOODING. * ADDITIONAL FLASH FLOODING OF ROADWAYS AND PROPERTY LOOKS LIKELY WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
168 WGUS63 KFSD 291607 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1107 AM CDT WED MAY 29 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-066-067- 070-071-300015- /O.CON.KFSD.FF.A.0003.000000T0000Z-130530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER- LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1107 AM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA... LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN...MCCOOK...MINNEHAHA...TURNER AND UNION. * THROUGH THURSDAY MORNING * NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO TO PRODUCE TORRENTIAL RAINFALL... WITH THE HEAVIEST RAINS MORE LIKELY THIS AFTERNOON THROUGH TONIGHT. GIVEN THE EXTREME AMOUNT OF RAIN THAT HAS FALLEN OVER THE WATCH AREA THE PAST FEW DAYS...ANY ADDITIONAL SIGNIFICANT RAINFALL WILL LIKELY RESULT IN FLASH FLOODING. * ADDITIONAL FLASH FLOODING OF ROADWAYS AND PROPERTY LOOKS LIKELY WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
868 WGUS63 KFSD 292036 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 336 PM CDT WED MAY 29 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-066-067- 070-071-300445- /O.CON.KFSD.FF.A.0003.000000T0000Z-130530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER- LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 336 PM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA... LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN...MCCOOK...MINNEHAHA...TURNER AND UNION. * THROUGH THURSDAY MORNING * NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS EVENIING INTO TONIGHT. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO TO PRODUCE TORRENTIAL RAINFALL. GIVEN THE EXTREME AMOUNT OF RAIN THAT HAS FALLEN OVER THE WATCH AREA THE PAST FEW DAYS...ANY ADDITIONAL SIGNIFICANT RAINFALL WILL LIKELY RESULT IN FLASH FLOODING. * ADDITIONAL FLASH FLOODING OF ROADWAYS AND PROPERTY LOOKS LIKELY WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
208 WGUS63 KFSD 300218 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 918 PM CDT WED MAY 29 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ061-062-066-067- 070-071-301030- /O.CON.KFSD.FF.A.0003.000000T0000Z-130530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER- LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 918 PM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA... LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN...MCCOOK...MINNEHAHA...TURNER AND UNION. * UNTIL 7 AM CDT THURSDAY * NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA OVERNIGHT. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL...WITH BRIEF RAINFALL RATES AS HIGH AS 2 TO 4 INCHES PER HOUR AT TIMES. GIVEN THE EXTREME AMOUNT OF RAIN THAT HAS FALLEN OVER THE WATCH AREA SINCE THIS PAST WEEKEND...ANY ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN FLASH FLOODING. * ADDITIONAL FLASH FLOODING OF ROADWAYS AND PROPERTY IS POSSIBLE TONIGHT ACROSS THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
487 WGUS63 KFSD 300327 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1027 PM CDT WED MAY 29 2013 IAZ001-NEZ013-SDZ061-062-066-067-070-071-300430- /O.CAN.KFSD.FF.A.0003.000000T0000Z-130530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-DIXON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...WAKEFIELD...PONCA...ALLEN...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 1027 PM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR ALL OF SOUTHEAST SOUTH DAKOTA...LYON COUNTY IOWA...AND DIXON COUNTY NEBRASKA. WHILE ADDITIONAL THUNDERSTORMS ARE STILL EXPECTED OVERNIGHT...THE THREAT OF SIGNIFICANT RAINFALL WILL REMAIN EAST OF THE AREA. $$ IAZ002-003-012>014-020>022-031-032-NEZ014-301130- /O.CON.KFSD.FF.A.0003.000000T0000Z-130530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-DAKOTA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... SOUTH SIOUX CITY 1027 PM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA... CHEROKEE...CLAY...DICKINSON...IDA...OBRIEN...OSCEOLA... PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA. * UNTIL 7 AM CDT THURSDAY * ADDITIONAL THUNDERSTORMS WILL MOVE INTO THE AREA OVERNIGHT. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. GIVEN THE EXTREME AMOUNT OF RAIN THAT HAS FALLEN OVER THE WATCH AREA SINCE THIS PAST WEEKEND...ANY ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN FLASH FLOODING. * ADDITIONAL FLASH FLOODING OF ROADWAYS AND PROPERTY IS POSSIBLE TONIGHT ACROSS THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
456 WGUS63 KFSD 300901 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 401 AM CDT THU MAY 30 2013 IAZ002-003-012>014-020>022-031-032-NEZ014-301015- /O.CAN.KFSD.FF.A.0003.000000T0000Z-130530T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA- WOODBURY-IDA-DAKOTA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...SPENCER...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... SOUTH SIOUX CITY 401 AM CDT THU MAY 30 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA HAS BEEN CANCELLED. HEAVY RAINFALL WILL VERY LIKELY NOT OCCUR AT THIS POINT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at May 28, 1:19 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 28, 1:19 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 119 PM CDT TUE MAY 28 2013 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 445 AM CDT TUE MAY 28 2013 REMNANTS OF OVERNIGHT CONVECTION MOVING THROUGH THE CWA THIS MORNING...WITH MCV TRACKING ALONG THE MISSOURI RIVER. MESOANALYSIS SHOWS VERY LITTLE IN THE WAY OF MUCAPE OVER OUR CWA...AND THUS AS EXPECTED THE AREA OF RAIN CONTINUES TO WEAKEN. EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING. ANOTHER MAINLY DRY DAY IS THUS EXPECTED...WITH LARGE SCALE SUBSIDENCE OVERHEAD. CONCERNED ABOUT LOW STRATUS AND FOG LINGERING LONGER THAN PREVIOUSLY EXPECTED THOUGH. FLOW BECOMES PRETTY WEAK TODAY...WITH NOT MUCH OF A PUSH OF LOW LEVEL DRY AIR. THUS STRATUS SHOULD LINGER THROUGH THE MORNING...WITH SLOW CLEARING FROM WEST TO EAST THIS AFTERNOON. WENT AHEAD AND LOWERED HIGHS SEVERAL DEGREES TODAY...ESPECIALLY EAST OF THE JAMES RIVER. THESE HIGHS ARE MORE IN LINE WITH SOME OF THE NEWER GUIDANCE SUCH AS THE HRRR AND 4 KM NAM. LOOKING AT READINGS AROUND 70 SOUTHWEST MINNESOTA TO THE MID AND UPPER 70S ALONG THE MISSOURI RIVER. DAY SHIFT WILL HAVE TO MONITOR TRENDS...AS ADJUSTMENTS UP OR DOWN AREA LIKELY DEPENDING ON CLOUD COVER EVOLUTION...THUS ANOTHER LOW CONFIDENCE TEMPERATURE FORECAST. UNSETTLED WEATHER RETURNS TONIGHT INTO THURSDAY. LOW LEVEL JET INCREASES AGAIN TONIGHT...ADVECTING IN RICH THETAE AIR AND HIGH PWATS. MEANWHILE IT SEEMS LIKELY THAT CONVECTION WILL FIRE THIS AFTERNOON ACROSS THE NEBRASKA PANHANDLE AND WESTERN SOUTH DAKOTA AS ANOTHER WAVE BEGINS TO EJECT OUT OF THE ROCKIES...AND THIS EVOLUTION IS SUPPORTED BY ALMOST ALL HI RES GUIDANCE. THIS AREA OF CONVECTION SHOULD WEAKEN AS IT APPROACHES OUR AREA...AS DESPITE THE THETAE ADVECTION...WE DRY OUT ENOUGH TODAY THAT WE DONT QUITE COMPLETELY RECOVER IN TIME. HOWEVER MAY SEE THE LINE OF STORMS MAKE IT INTO OUR FAR WESTERN COUNTIES AFTER 03Z BEFORE IT DOES DISSIPATE...AND THUS CAN NOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH THAT ACTIVITY. EVENTUALLY THE CONTINUED THETAE ADVECTION BECOMES ENOUGH TO SATURATE US ENOUGH AND DEVELOP ELEVATED INSTABILITY. THUS THOUGHT IS SHOWERS AND STORMS START BECOMING MORE NUMEROUS BY EARLY WEDNESDAY MORNING AND THROUGH THE DAY. NOT SEEING MUCH TOO MUCH OF A SEVERE THREAT WITH THIS ACTIVITY AS SOUNDINGS EXHIBIT MORE OF A HEAVY RAIN SATURATED THIN CAPE PROFILE. HOWEVER WIND FIELDS ARE STRONGER...THUS A FEW MARGINAL SEVERE STORMS ARE POSSIBLE WITH THIS ACTIVITY ANYTIME WEDNESDAY. TOUGH TO PINPOINT EXACTLY WHERE THE HEAVIEST OF THE RAIN ENDS UP GOING. BUT HI RES MODEL SOLUTIONS SEEM TO FAVOR MUCH OF THE HEAVIER ACTIVITY WEDNESDAY ALONG AND EAST OF INTERSTATE 29...WITH CONVECTION CONTINUOUSLY DEVELOPING ACROSS CENTRAL OR EASTERN NEBRASKA AND MOVING NORTH NORTHEAST WITH THE MEAN WIND. GIVEN THE TRAINING POTENTIAL AND HIGH PWATS...WEDNESDAY LOOKS TO BE A DAY WITH AN ELEVATED FLOODING POTENTIAL. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 445 AM CDT TUE MAY 28 2013 WE MAY SEE A BREAK FOR A PERIOD LATER WEDNESDAY AFTERNOON INTO THE EVENING AS THE TRAINING WAA CONVECTION SHIFTS EAST OF THE CWA. HOWEVER ATTENTION THEN TURNS YO OUR WEST AS THE MAIN WAVE MOVES INTO THE PLAINS. A LARGE AREA OF THUNDERSTORMS SHOULD FIRE ACROSS THE WESTERN PLAINS WITH THIS WAVE...AND THEN MOVE INTO OUR CWA ANYTIME FROM THE EVENING INTO THE OVERNIGHT. DUE TO CONSIDERABLE CLOUD COVER INSTABILITY MAY NOT BE TOO HIGH...BUT WIND FIELDS SHOULD BE STRONG ENOUGH TI SUPPORT ORGANIZED CONVECTION. THUS THINKING OUR GREATEST SEVERE THREAT MAY END UP BEING WITH THIS ACTIVITY WEDNESDAY EVENING OR NIGHT. A FEW SUPERCELLS POSSIBLE IN OUR WEST...BUT TIMING SUGGESTS THAT THE CONVECTION WOULD PROBABLY BE LINEAR BY THE TIME IT IMPACTS MOST OF OUR CWA...WITH STRONG WINDS THE GREATEST THREAT. GIVEN THE POTENTIAL OF HEAVY RAIN EARLIER WEDNESDAY...ANY ADDITIONAL RAIN WOULD ALSO ENHANCE THE FLOODING POTENTIAL. MODELS CONTINUE TO SPEED UP THE MOVEMENT OF THE WAVE. THUS BY THURSDAY THE GREATEST THUNDERSTORM THREAT SHOULD BE EAST OF INTERSTATE 29...AND DURING THE FIRST PORTION OF THE DAY. THUS SEVERE THREAT ON THURSDAY SHOULD END UP SOUTH AND EAST OF OUR CWA. BY LATER THURSDAY AFTERNOON INTO THE OVERNIGHT THERE MAY NOT BE MUCH GOING ON ACROSS OUR AREA. GOING WITH HIGHS IN THE 70S BOTH WEDNESDAY AND THURSDAY...BUT THIS AGAIN DEPENDENT ON CLOUD COVER. AREAS THAT SEE SUN COULD REACH THE 80S BOTH DAYS...WHILE 60S ARE A POSSIBILITY WHERE CLOUDS HOLD TOUGH. THE PERSISTENT UPPER LOW OVER THE WESTERN UNITED STATES FINALLY LIFTS NORTHEASTWARD TOWARD ND AND MN LATE THIS WEEK AND THROUGH THE WEEKEND. THIS MEANS QUIETER WEATHER FOR OUR AREA. ALTHOUGH ONE CANNOT RULE OUT A FEW SHOWERS OR ISOLATED THUNDERSTORMS IN OUR FORECAST AREA FRIDAY AND SATURDAY...THE CHANCES OF ANY ONE LOCATION GETTING A WETTING RAIN IS FAIRLY REMOTE. DRY WEATHER LOOKS TO PREVAIL ON SUNDAY AND MONDAY. IN RESPONSE TO THE UPPER LOW LIFTING CLOSER TO THE CANADIAN BORDER...COOL SURFACE HIGH PRESSURE WILL THEN FILTER DOWN PROMISING MUCH BELOW NORMAL TEMPERATURES FOR THE WEEKEND. ON FRIDAY AND MONDAY...70S SHOULD BE MORE WIDESPREAD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 114 PM CDT TUE MAY 28 2013 MVFR CEILINGS QUICKLY ADVECTING EAST EARLY THIS AFTERNOON AND EXPECT THIS TREND TO CONTINUE THROUGH THE EVENING. VFR CONDITIONS SHOULD PREVAIL MUCH OF THE NIGHT BUT A CLUSTER OF THUNDERSTORMS SHOULD MOVE FROM THE WESTERN HIGH PLAINS INTO THE AREA AFTER ABOUT 08Z. AHEAD OF THIS CLUSTER ADDITIONAL THUNDERSTORMS MAY DEVELOP AROUND THE MISSOURI RIVER VALLEY AND ADVECT NORTHWARD WEDNESDAY MORNING. THE BETTER CHANCE FOR THUNDERSTORMS WILL LIKELY BE FROM ABOUT 11Z THROUGH 18Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHENARD LONG TERM...CHENARD/MJF AVIATION...08
Hazardous weather outlook, May 28, 9:53 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 953 AM CDT TUE MAY 28 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 953 AM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN AREA OF THUNDERSTORMS WILL LIKELY FORM LATER THIS AFTERNOON AND EVENING ACROSS THE NEBRASKA PANHANDLE AND WESTERN SOUTH DAKOTA. THESE MAY FORM INTO A LINE AND PUSH TOWARDS SOUTH CENTRAL SOUTH DAKOTA. A FEW WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THESE STORMS ACROSS BRULE...CHARLES MIX AND GREGORY COUNTIES. THIS LINE SHOULD BEGIN TO WEAKEN AS IT PUSHES EAST OF THESE AREAS. MORE THUNDERSTORMS MAY BEGIN TO FORM OVER NEBRASKA BY MORNING AND PUSH INTO OUR REGION...BUT THESE ARE GENERALLY NOT EXPECTED TO BE SEVERE. FLOODING... SEVERAL SMALLER STREAMS AND CREEKS MAY CONTINUE TO FLOOD ACROSS PORTIONS OF NORTHWEST IOWA. ADDITIONAL HEAVY RAIN IS NOT EXPECTED DURING THE DAY TODAY THOUGH...SO CONDITIONS SHOULD CONTINUE TO IMPROVE. ADDITIONAL THUNDERSTORMS WITH THE POTENTIAL FOR MORE HEAVY RAIN MAY BEGIN TO MOVE BACK INTO THE AREA LATE TONIGHT INTO WEDNESDAY MORNING WHICH COULD PUSH MANY OF THE CREEKS AND STREAMS BACK TO OR ABOVE BANKFUL. RIVER FLOODING IS ALSO OCCURRING OR FORECAST TO OCCUR ALONG PORTIONS OF THE JAMES RIVER...VERMILLION RIVER...BIG SIOUX RIVER...FLOYD RIVER...OCHEYEDAN RIVER AND THE LITTLE SIOUX RIVER. SEE ASSOCIATED FLOOD WARNINGS FOR MORE INFORMATION ON TIMING AND EXPECTED CREST HEIGHTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE ACROSS PORTIONS OF THE AREA WEDNESDAY MORNING. HEAVY RAIN WILL BE THE BIGGEST THREAT WITH THESE STORMS...WITH FLASH FLOODING POSSIBLE...ESPECIALLY ACROSS NORTHWEST IOWA AND SOUTHEAST SOUTH DAKOTA WHERE ANY ADDITIONAL HEAVY RAINFALL COULD CAUSE LOCALIZED FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED WEDNESDAY EVENING INTO THE OVERNIGHT. A SLIGHTLY GREATER SEVERE THREAT MAY EXIST WITH THESE STORMS. HEAVY RAIN...HAIL AND STRONG WINDS WILL BE THE MAIN RISKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 900 PM CDT MAINLY IN CENTRAL SOUTH DAKOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:55 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 50 min |
| May 27, 9:14 PM CDT | River Flood Warning | FSD | Plymouth, Woodbury | 25 hr |
| May 28, 3:30 AM CDT | Dense Fog Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Lyon, O'Brien and 2 more | 6 hr |
| May 28, 6:22 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 9 hr |
Nearby
Flash Flood Watches in Iowa, 2013Flash Flood Watches in South Dakota, 2013Flash Flood Watches in Nebraska, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.